Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having low grade fever, extreme chills, light headed. Done with CT scan showing abnormality with kidneys, indicating cysts on both kidneys. Taking cipro. Concerned?

For several months, I have gone through period of low grade fever, extreme chills, light headed. It usually lasts several days. A couple of months ago, I found I had an abnormal ct scan in June of 2012 ( i was never told this). The scan was actually done for stomach/bowels but showed abnormality with kidneys. I saw a urologist, more tests indicating cysts on both kidneys with one small suspicious area. I also have had history of RBC's in urine ranging in result of few to TNTC.He then did a cystoscopy. He found inflammation and polyps. He prescribed cipro. I asked what he thought was causing the blood in urine. He said probably the polyps. I asked what caused the polyps and he said he thought long term inflammation. He did not remove or biopsy the polyps. If it was a long term inflammation and he prescribed cipro, well, I was on cipro for almost a month during the time of abnormal ct. I had been in hospital with pancreatits, then had colitis. I was on IV cipro in the hospital and the pill form after I had gone home. Wouldn't all that cipro taken care of the inflammation last year? I also cannot understand why he did not do a biopsy or remove the polyps. Isn't one of the two recommended?
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
Your urologist's saying and findings are quite confusing. Ct scan in June of 2012 showed abnormality with kidneys. Urologist after more tests indicating cysts on both kidneys with one small suspicious area, but after Cystoscopy, he found inflammation and polyps which contradicts . Yours is whether cyst with secondary infection leading to granuloma (small suspicious area) or cyst with polyps with secodary infections. Blood in urine can be due infections, cyst or polyps. As you have been taking ciprofloxacin nearly one month, yes infections ( Inflammation/Granuloma) should have been subsided, but might be that infecting agent (bacterias) are resistant to Cipro. Of course any suspicious spot/polyp/granuloma should have been done biopsy and histopathological examination to diagnosis and necessary treatment.
Answered: Sat, 11 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor